There are certain medications that persons with epilepsy should really try to avoid, the most common being Sudafed, pseudoephedrine. It is what's in allergy medication. It's that Sudafed-D, or Zyrtec-D. That extra D that decongests you, that can cause seizures.
The other medications are things like Wellbutrin, which is used for smoking cessation or is used as an antidepressant, that can cause seizures. Clozaril or Thorazine, which are psychiatric medications, can cause seizures.
There have been some reports that some people worry that Benadryl can cause seizures, but that's a very rare experience, in our practice anyway. Other people worry about Risperdal.
The important thing is to go and speak to the people taking care of you who prescribe your medications. Report all the medication you take, even over-the-counter medications are important. Bring them all in. Let the team look to see what medications you're on and make sure that there's nothing interfering with your anti-seizure medications you're taking, or just medications that are over-the-counter that could possibly be causing seizures.
Have that conversation. Mention everything, including antacids, over-the-counter medications, and be careful because we don't want you having seizures. As well as herbal medications and alternative medications that they need to discuss.